Advertisement

The graded ring of modular forms on the Cayley half-space of degree two

  • C. Dieckmann
  • A. Krieg
  • M. Woitalla
Article

Abstract

A result by Hashimoto and Ueda says that the graded ring of modular forms with respect to \({\mathrm{SO}}(2,10)\) is a polynomial ring in modular forms of weights 4, 10, 12, 16, 18, 22, 24, 28, 30, 36, 42. In this paper, we show that one may choose Eisenstein series as generators. This is done by calculating sufficiently many Fourier coefficients of the restrictions to the Hermitian half-space. Moreover, we give two constructions of the skew-symmetric modular form of weight 252.

Keywords

Modular forms Orthogonal group Cayley half-plane Graded ring Eisenstein series 

Mathematics Subject Classification

11F55 

Notes

Acknowledgements

The authors thank H. Hashimoto and T. Ueda for helpful discussions and in particular for pointing out the proof of Corollary 4.2 from [13].

References

  1. 1.
    Aoki, H., Ibukiyama, T.: Simple graded rings of Siegel modular forms, differential operators and Borcherds products. Int. J. Math. 16, 249–279 (2005)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Baily, W.L.: Introductory Lectures on Automorphic Forms, vol. 1. Princeton University Press/Iwanami, Shoten, Princeton/Tokyo (1973)MATHGoogle Scholar
  3. 3.
    Borcherds, R.E.: Automorphic forms on \(O_{s+2,2}(\mathbb{R})\) and infinite products. Invent. Math. 120, 161–213 (1995)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Dieckmann, C.: Jacobiformen über den Cayley Zahlen. Ph.D. thesis, Aachen (2014)Google Scholar
  5. 5.
    Eie, M.: The Maaß space for Cayley numbers. Math. Z. 207, 645–655 (1991)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Eie, M., Krieg, A.: The Maaß space on the half-plane of Cayley numbers of degree two. Math. Z. 210, 113–128 (1992)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Eie, M., Krieg, A.: The theory of Jacobi forms over the Cayley numbers. Trans. Am. Math. Soc. 342(2), 793–805 (1994)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Freitag, E., Salvati Manni, R.: Modular forms for the even unimodular lattice of signature \((2,10)\). J. Algebr. Geom. 16, 753–791 (2007)CrossRefMATHGoogle Scholar
  9. 9.
    Grandpierre, B.: Produits automorphes, classification des reseaux et theorie du codage. Ph.D. thesis, Lille (2009)Google Scholar
  10. 10.
    Gritsenko, V.A.: Modular forms and moduli spaces of abelian and \(K3\) surfaces. St. Petersb. Math. J. 6(6), 1179–1208 (1995)MathSciNetGoogle Scholar
  11. 11.
    Gritsenko, V.A., Hulek, K., Sankaran, G.K.: Abelianisation of orthogonal groups and the fundamental group of modular varieties. J. Algebra 322(2), 463–478 (2009)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Gritsenko, V.A., Hulek, K., Sankaran, G.K.: Moduli of K3 surfaces and irreducible symplectic manifolds. In: Advanced Lectures in Mathematics (ALM), vol. 24. International Press, Somerville (2013)Google Scholar
  13. 13.
    Hashimoto, H., Ueda, K.: The ring of modular forms for the even unimodular lattice of signature \((2,10)\). arXiv:1106.4733 [math.AG]
  14. 14.
    Klöcker, I.: Modular forms for the orthogonal group \({{\rm O}}(2,5)\). Ph.D. thesis, Aachen (2005)Google Scholar
  15. 15.
    Knapp, A.W.: Lie Groups Beyond an Introduction, Volume 140 of Progress in Mathematics. Birkhäuser, Boston, Basel, Berlin (1996)CrossRefGoogle Scholar
  16. 16.
    Kojima, H.: An arithmetic of Hermitian modular forms of degree two. Invent. Math. 69, 217–227 (1982)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Krieg, A., Walcher, S.: Multiplier systems for the modular group on the 27-dimensional exceptional domain. Commun. Algebra 26(5), 1409–1417 (1998)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Looijenga, E.: The smoothing components of a triangle singularity. II. Math. Ann. 269, 357–387 (1984)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Niemeier, H.V.: Definite quadratische Formen der Dimension 24 und Diskriminante 1. J. Number Theory 5, 142–178 (1973)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Shiga, H.: One attempt to the \(K3\) modular function. III. PreprintGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.RWTH Aachen UniversityAachenGermany

Personalised recommendations